MAUDE Adverse Event Report: FREUDENBERG MEDICAL, LLC BLOM-SINGER DUAL VALVE INDWELLING VOICE PROSTHESIS

FREUDENBERG MEDICAL, LLC BLOM-SINGER DUAL VALVE INDWELLING VOICE PROSTHESIS
Model Number DV 2010-NS
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon visual inspection of the voice prosthesis it was clear that the flap on the esophageal side of the device was missing.There are no obvious tears rips or abrasions visible under the microscope, in the barrel of the voice prosthesis or around where the esophageal valve flap would have been located.The valve flap that was aspirated and found in the karina via tracheoscopy, was not provided for inspection.
 
Event or Problem Description
The speaking valve was inserted 5 days prior to the incident.The patient attended ed with uncontrolled aspiration of secretions and food/fluids from valve.On closer inspection of the valve, there appeared to be no anterior flap.Tracheoscopy identified a small plastic flap in the carina but was not seen on xray.The patient reported that he had been cleaning his valve in the normal way, with no force and with the correct equipment.Slt that placed the valve said that she had not noticed any problems with the valve at the time of insertion.

Brand Name
BLOM-SINGER DUAL VALVE INDWELLING VOICE PROSTHESIS
Common Device Name
BLOM-SINGER DUAL VALVE INDWELLING VOICE PROSTHESIS
Manufacturer (Section D)
FREUDENBERG MEDICAL, LLC
1110 mark avenue
carpinteria CA 93013
Manufacturer Contact
rhonda kops
1110 mark avenue
carpinteria, CA 93013
2628040860
MDR Report Key24604342
Report Number2025182-2026-00001
Device Sequence Number16050768
Product Code EWL
UDI-Device Identifier00813307010951
UDI-Public00813307010951
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberDV 2010-NS
Device Lot Number0000321626
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale